The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

food stuck in throat

Nov 22, 2005

recently diagnosed with no history of gi problems. started sustiva/truvada 1 month ago. some days food feels like it gets 'stuck' in my throat and last night actually was able to bring up a piece of something after dinner, other days just a feeling of bloating.

Response from Dr. Henry

Some patients have a hard time swallowing pills (can sometimes switch to liquid forms of meds). Infections in the esophagus (such as yeast or candida) can cause food to get stuck as can other conditions that result in a narrowing of the esophagus (esophageal rings, scarring from chronic reflux disease, etc). Your HIV doc needs to be informed of your problem. Often a stomach doctor would evaluate your esophagus and/or a barium swallow would be ordered to check out your food tube function (esophagus). KH

Immune Reconstitution Syndrome

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint